Arkansas, 2010

Hail in Arkansas, May 16, 2010

May 16, 2010 · NWS JAN · 1 event in 1 county or zone

A strong upper disturbance, combined with an unstable and moist air mass, to produce an isolated severe storm across portions of southeast Arkansas on the 16th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A strong upper disturbance, combined with an unstable and moist air mass, to produce an isolated severe storm across portions of southeast Arkansas on the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 16, 2:45 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, May 16, 2:45 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT SUN MAY 16 2010

.SHORT TERM...THERE COULD BE SOME LINGERING THUNDERSTORMS ACTIVITY
THIS EVENING AND WITH THE MODELS INDICATING GOOD INSTABILITY AND
SUFFICIENT MOISTURE...ONE OR TWO MAY BE STRONG TO POSSIBLY SEVERE IN
THE EARLY EVENING HOURS AS AN UPPER DISTURBANCE MOVES THROUGH BEFORE
DISSIPATING QUICKLY AFTER SUNSET. THE MODELS ARE IN PRETTY GOOD
AGREEMENT ON THE TIMING OF THE MID LEVEL TROUGH ACROSS THE AREA AND
ASSOCIATED WEAK COLD FRONT MOVING ACROSS THE AREA DURING THE
OVERNIGHT INTO EARLY MORNING HOURS ON MONDAY. WITH THE RECENT RAINS
...AREAS OF FOG ARE LIKELY MONDAY MORNING...ESPECIALLY FOR AREAS
SOUTH OF THE NATCHEZ TRACE PARKWAY. PWATS WILL FALL FROM UP NEAR 2
INCHES TO AROUND 1.0-1.2 INCHES BY EARLY MONDAY. ANOTHER COLD FRONT
WILL SWING SOUTH ACROSS THE AREA MONDAY AFTERNOON AND MUCH DRIER AIR
WILL BUILD IN BEHIND IT WITH PWATS FALLING BELOW AN INCH OVER MUCH OF
THE AREA. THE FRONT COULD TRIGGER AN ISOLATED STORM MONDAY AFTERNOON
MAINLY SOUTH OF I-20. THE WINDS WILL GET A BIT GUSTY OUT OF THE
NORTHWEST...ESPECIALLY IN THE DELTA AFTER THE COLD FRONT MOVES
THROUGH MONDAY AFTERNOON.

SURFACE HIGH PRESSURE RIDGING AND DRY AIR WILL REMAIN IN PLACE FOR
MONDAY NIGHT AND TUESDAY WITH MAINLY CLEAR TO PARTLY CLOUDY SKIES.
THE MODELS BEGIN TO BRING A WARM FRONT ALONG WITH DEEPER MOISTURE UP
OVER THE SOUTHWESTERN PORTIONS OF THE AREA TUESDAY EVENING AND UP
OVER THE REMAINDER OF THE AREA BY WEDNESDAY MORNING. PWATS WILL BE
UP NEAR 1.3 TO 1.6 INCHES OVER MOST OF THE AREA ON WEDNESDAY. THERE
COULD BE SOME ISOLATED SHOWER/THUNDERSTORM DEVELOPMENT TUESDAY
AFTERNOON/ EVENING...BUT WITH MAINLY UPPER RIDGING OVER THE AREA THE
STORMS WILL MAINLY BE DIURNALLY DRIVEN. STUCK PRETTY CLOSE TO
GUIDANCE TEMPS AND POPS THROUGH THE PERIOD. DID NOT MAKE ANY CHANGES
TO THE FORECAST BEYOND WEDNESDAY AFTERNOON...SO WILL ATTACH THE
PREVIOUS LONG TERM DISCUSSION BELOW./15/

.PREVIOUS LONG TERM...FOR WEDNESDAY THROUGH THURSDAY...THE
OPERATIONAL GFS AND SEVERAL OF ITS ENSEMBLE MEMBERS INDICATE A
PRECIP-FREE WARM/MOIST SECTOR. THESE SOLUTIONS ARE THE RESULT OF A
MORE AMPLIFIED MID/UPPER- LEVEL RIDGE ACROSS THE SOUTHEAST
CONUS...WITH STRONGER CONVECTIVE INHIBITION OVER THE CWA. THE ECMWF
AND GEM INDICATE A LESS AMPLIFIED RIDGE WITH WEAKER CONVECTIVE
INHIBITION AND HIGHER PRECIP CHANCES ACROSS THE AREA. ANY SHOWER AND
THUNDERSTORM ACTIVITY WOULD BE DRIVEN BY DIURNAL HEATING...WITH THE
POTENTIAL FOR SOME FORCING FROM THE BOUNDARY ACROSS THE NORTHERN CWA.
ALSO...THE OPERATIONAL GFS INDICATES A LEAD SHORTWAVE TROUGH MOVING
ACROSS THE REGION ON THURSDAY AHEAD OF A STRONGER PACIFIC
DISTURBANCE...WHICH COULD AID IN CONVECTIVE INITIATION. WHILE
CONSIDERABLE UNCERTAINTY EXISTS IN CONVECTIVE POTENTIAL...THE
FORECAST WILL INCLUDE SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS
FOR WEDNESDAY THROUGH THURSDAY GIVEN THE SIGNAL FOR PRECIP IN A
PORTION OF NWP GUIDANCE...AS WELL AS THE PROXIMITY TO THE SURFACE
BOUNDARY ACROSS NORTHERN PORTIONS OF THE CWA.

FOR THURSDAY NIGHT INTO FRIDAY...THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS WILL INCREASE ACROSS THE FORECAST AREA...AS SURFACE
DEWPOINTS CLIMB INTO THE UPPER 60S AND LOWER 70S AND DEEP-LAYER
ASCENT INCREASES AHEAD OF A PACIFIC SHORTWAVE TROUGH MOVING ACROSS
THE REGION. MODELS CONTINUE TO DISAGREE ON THE EXACT TIMING AND
PLACEMENT OF THIS FEATURE...BUT DO AGREE THAT HIGHER PRECIP CHANCES
WILL EXIST FOR THURSDAY NIGHT INTO FRIDAY. THE POTENTIAL FOR STRONG
STORMS WILL ALSO INCREASE DURING THIS TIME AS LOW/MID-LEVEL LAPSE
RATES INCREASE AND DEEP-LAYER FORCING AND MEAN FLOW STRENGTHEN.
GFS/ECMWF ALSO INDICATE A SURFACE LOW TRACKING NORTHEASTWARD ACROSS
THE LOWER AND MID MISSISSIPPI VALLEY REGION...PROVIDING ADDITIONAL
FORCING FOR CONVECTION ACROSS THE NORTHWESTERN CWA. FOR NEXT
WEEKEND...A RIDGE IS EXPECTED TO BUILD OVER THE REGION IN THE WAKE OF
THE DEPARTING PACIFIC TROUGH...THOUGH THE GFS IS MUCH QUICKER THAN
THE ECMWF IN MOVING THE TROUGH THROUGH THE CWA. NEVERTHELESS...BOTH
MODELS INDICATE SOME PRECIP CHANCES ACROSS SOUTHERN AND EASTERN AREAS
THROUGH THE WEEKEND DURING THE AFTERNOONS AND EVENINGS WITH LIMITED
CONVECTIVE INHIBITION AND PLENTY OF LINGERING DEEP MOISTURE.

TEMPERATURES WERE LOWERED A FEW DEGREES FROM MEX TOWARD ENSEMBLE MOS
GUIDANCE THROUGH THE PERIOD...AS THE OPERATIONAL GFS APPEARS TO BE
ONE OF THE WARMEST MODELS WITH REGARD TO LOWER TROPOSPHERIC
TEMPERATURES. ADDITIONALLY...ANY AFTERNOON CONVECTION WOULD SERVE TO
LOWER MAXIMUM TEMPERATURES...WHICH THE OPERATIONAL GFS IS NOT
REFLECTING. GIVEN THE AFOREMENTIONED TEMP BLEND...HIGH TEMPERATURES
WILL RISE FROM THE LOW/MID 80S ON TUESDAY AND WEDNESDAY TO THE
MID/UPPER 80S FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND. LOW
TEMPERATURES WILL BE IN THE 60S THROUGH THE PERIOD. /COHEN/

&&

.AVIATION...THERE STILL EXIST SOME MVFR CONDITIONS NEAR SHRA THIS
AFTERNOON AND THAT SHOULD DIMINISH TO MOSTLY VFR CONDITIONS FOR THE
EVENING AS OUR UPPER DISTURBANCE EXIST TO THE EAST. THE FAR NW AREAS
GLH/GWO...MAY SEE SOME ISO CONVECTION ENTER THE AREA FROM CENTRAL AR
LATER AND THAT WILL HAVE TO BE WATCHED. OTHER THAN THAT...THE FOCUS
SHIFTS TO FOG DEVELOPMENT LATER TONIGHT. THE AREAS THAT RECEIVED
PRECIP TODAY WILL LIKELY SEE IFR TO LIFR VIS DEVELOP MY MORNING. I
FEE MORE CONFIDENT ABOUT THE REGION BECOMING BRIEFLY CLEAR/MOSTLY
CLEAR WHICH WILL ALLOW FOR THE FORMATION OF FOG. LOCATION ACROSS THE
NW WILL HAVE SOME POTENTIAL FOR DENSE FOG BUT IT APPEARS TO BE LOWER
THAN THE REST OF THE REGION. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  87  58  84 /  12  12   4  10
MERIDIAN      63  88  57  84 /  31   9   8   6
VICKSBURG     65  86  58  84 /  14  13   3  14
HATTIESBURG   67  89  60  87 /  35  20   7   8
NATCHEZ       67  86  60  85 /  20  19   6  18
GREENVILLE    65  84  60  82 /  23   7   6  11
GREENWOOD     66  84  57  81 /  27   7   6   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15/CME/CME
Hazardous weather outlook, May 16, 4:25 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT SUN MAY 16 2010

ARZ074-075-LAZ007>009-MSZ018-019-025>027-034>036-040>042-172215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-
525 PM CDT SUN MAY 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
NORTHWEST MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY
SCATTERED SEVERE STORMS CAN BE EXPECTED FOR AREA GENERALLY ALONG AND
NORTHWEST OF A LINE FROM BASTROP LOUISIANA TO YAZOO CITY TO GRENADA
FROM 5 PM TO 9 PM. THE PRIMARY RISKS WILL BE DAMAGING WINDS OF 60 MPH
AND QUARTER TO GOLFBALL SIZE HAIL. RISK IF ANY STORMS CAN DEVELOP OR
MAINTAIN THEM SELVES FROM THE ACTIVITY OVER ARKANSAS.

PATCHY DENSE FOG LOOKS TO BE POSSIBLE LATER TONIGHT AS HIGHER LEVELS
OF SURFACE MOISTURE COMBINE WITH A WEAK SURFACE FRONT. THE MAIN TIME
FRAME FOR FOG DEVELOPMENT LOOKS TO BE BETWEEN 5 AND 9 AM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR THIS EVENING.

LAZ015-016-023>026-MSZ028-029-032-037-043-044-047>050-053-054-
059>061-172215-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
MONTGOMERY-WEBSTER-CHOCTAW-ATTALA-MADISON MS-LEAKE-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-
525 PM CDT SUN MAY 16 2010

.DAY ONE...TONIGHT AND MONDAY

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI. THERE IS A RISK OF ISOLATED
STRONG TO SEVERE STORMS ACROSS PORTIONS OF THE REGION...PRIMARILY
ALONG AND NORTHWEST OF A LINE FROM EUPORA TO JACKSON METRO TO
WINNSBORO LOUISIANA. PENNY TO QUARTER SIZED HAIL AND DAMAGING WIND
GUSTS TO 60 MPH WILL BE THE MAIN RISK IF ANY STORMS CAN DEVELOP.

PATCHY DENSE FOG LOOKS TO BE POSSIBLE LATER TONIGHT AS HIGHER LEVELS
OF SURFACE MOISTURE COMBINE WITH A WEAK SURFACE FRONT. THE MAIN TIME
FRAME FOR FOG DEVELOPMENT LOOKS TO BE BETWEEN 5 AND 9 AM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR THIS EVENING.

MSZ030-031-033-038-039-045-046-051-052-055>058-062>066-072>074-
172215-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
525 PM CDT SUN MAY 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN AND SOUTHEAST
PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

AREAS OF DENSE FOG LOOK TO BE POSSIBLE LATER TONIGHT AS HIGHER
LEVELS OF SURFACE MOISTURE COMBINE WITH A WEAK SURFACE FRONT AND WET
GROUND CONDITIONS FROM RECENT RAINFALL. THE MAIN TIME FRAME FOR FOG
DEVELOPMENT LOOKS TO BE BETWEEN 3 AND 9 AM. A DENSE FOG ADVISORY MAY
BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE NEEDED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17

In the hours before

Local storm report, May 16, 10:55 AM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     2 N GEORGETOWN          31.90N 90.16W
05/15/2010                   COPIAH             MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWELINES DOWN.

0240 PM     TSTM WND DMG     2 SW HARRISVILLE        31.95N 90.10W
05/15/2010                   SIMPSON            MS   FIRE DEPT/RESCUE

            4 TO 5 TREES WERE BLOWN DOWN 1 TO 2 MILES SW OF
            HARRISVILLE.

0245 PM     TSTM WND DMG     MAGEE                   31.87N 89.73W
05/15/2010                   SIMPSON            MS   BROADCAST MEDIA

            LIMBS DOWN AND POWER OUTAGES IN MAGEE. REPORTED BY
            WLBT-TV

0255 PM     TSTM WND DMG     2 SE STAR               32.07N 90.02W
05/15/2010                   RANKIN             MS   UTILITY COMPANY

            A FEW TREES WERE BLOWN DOWN WITH A COUPLE ON SOME POWER
            LINES.

0325 PM     TSTM WND DMG     10 E POLKVILLE          32.19N 89.52W
05/15/2010                   SMITH              MS   EMERGENCY MNGR

            LARGE TREE DOWN ACROSS COUNTY ROAD 563 NEAR POLKVILLE. A
            FEW OTHER TREES WERE REPORTED DOWN ACROSS THE COUNTY AS
            WELL.

0334 PM     TSTM WND DMG     FOREST                  32.36N 89.47W
05/15/2010                   SCOTT              MS   NWS EMPLOYEE

            TREE SNAPPED AND FELL ONTO AN OUTBUILDING OFF HWY 35.
            ANOTHER TREE DOWN ALONG THE HWY 35 AND I-20 INTERCHANGE.

0417 PM     TSTM WND DMG     7 NW PHILADELPHIA       32.85N 89.19W
05/15/2010                   NESHOBA            MS   EMERGENCY MNGR

            TREES DOWN. TREE BLOCKING ROAD 397 JUST N OF
            ARLINGTON...TREE BLOCKING ONE LANE OF HWY 427...TREE
            BLOCKING ROAD 123... TREE SNAPPED POWER POLE HWY 19.
            REPORTED BY NESHOBA EM

0420 PM     TSTM WND DMG     PHILADELPHIA            32.77N 89.11W
05/15/2010                   NESHOBA            MS   EMERGENCY MNGR

            SEVERAL POWER OUTAGES OVER PHILADELPHIA AND OTHER PARTS
            OF NESHOBA COUNTY. REPORTED BY NESHOBA EM

0500 AM     FLASH FLOOD      CALEDONIA               33.68N 88.33W
05/16/2010                   LOWNDES            MS   PUBLIC

            FLOODING REPORTED ON MULTIPLE ROADWAYS...INCLUDING WOLF
            ROAD...BETWEEN 500 AM AND 530 AM. APPROXIMATELY ONE INCH
            OF FLOWING WATER WAS REPORTED ON THESE ROADWAYS.

0945 AM     FLASH FLOOD      5 SW BOGUE CHITTO       31.38N 90.51W
05/16/2010                   LINCOLN            MS   LAW ENFORCEMENT

            TWO RDS HAVE BEEN FLOODED AND CLOSED...WALLACE DR AND HOG
            CHAIN RD.

&&

CME
Local storm report, May 16, 12:22 PM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     FLASH FLOOD      ROSE HILL               32.14N 89.00W
05/16/2010                   JASPER             MS   PUBLIC

            A PORTION OF CR 31 WAS UNDER WATER IN ROSE HILL.

&&

CME
Local storm report, May 16, 12:35 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     FLASH FLOOD      1 SW SYKES              32.08N 88.60W
05/16/2010                   CLARKE             MS   TRAINED SPOTTER

            WATER 4 TO 6 INCHES DEEP WAS CROSSING A FEW RDS NEAR THE
            SYKES COMMUNITY.

&&

CME
Special weather statement, May 16, 1:05 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT SUN MAY 16 2010

MSZ031-039-161935-
LOWNDES MS-NOXUBEE MS-
205 PM CDT SUN MAY 16 2010

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN WAS
LOCATED FROM AROUND NEW HOPE TO MACON AT 205 PM CDT...MOVING
NORTHEAST AT 10 MPH.

HEAVY RAINFALL BETWEEN 1 AND 2 INCHES WILL BE POSSIBLE WITH THESE
STORMS.

PEOPLE IN NORTHERN NOXUBEE AND SOUTHERN LOWNDES COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

CME
Local storm report, May 16, 2:52 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND DMG     2 NW LOUIN              32.09N 89.29W
05/15/2010                   JASPER             MS   LAW ENFORCEMENT

            A FEW TREES WERE DOWN ACROSS CR 16.

&&

CME
Local storm report, May 16, 2:53 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     2 N GEORGETOWN          31.90N 90.16W
05/15/2010                   COPIAH             MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWELINES DOWN.

0240 PM     TSTM WND DMG     2 SW HARRISVILLE        31.95N 90.10W
05/15/2010                   SIMPSON            MS   FIRE DEPT/RESCUE

            4 TO 5 TREES WERE BLOWN DOWN 1 TO 2 MILES SW OF
            HARRISVILLE.

0245 PM     TSTM WND DMG     MAGEE                   31.87N 89.73W
05/15/2010                   SIMPSON            MS   BROADCAST MEDIA

            LIMBS DOWN AND POWER OUTAGES IN MAGEE. REPORTED BY
            WLBT-TV

0255 PM     TSTM WND DMG     2 SE STAR               32.07N 90.02W
05/15/2010                   RANKIN             MS   UTILITY COMPANY

            A FEW TREES WERE BLOWN DOWN WITH A COUPLE ON SOME POWER
            LINES.

0321 PM     TSTM WND DMG     2 NW LOUIN              32.09N 89.29W
05/15/2010                   JASPER             MS   LAW ENFORCEMENT

            A FEW TREES WERE DOWN ACROSS CR 16.

0325 PM     TSTM WND DMG     10 E POLKVILLE          32.19N 89.52W
05/15/2010                   SMITH              MS   EMERGENCY MNGR

            LARGE TREE DOWN ACROSS COUNTY ROAD 563 NEAR POLKVILLE. A
            FEW OTHER TREES WERE REPORTED DOWN ACROSS THE COUNTY AS
            WELL.

0334 PM     TSTM WND DMG     FOREST                  32.36N 89.47W
05/15/2010                   SCOTT              MS   NWS EMPLOYEE

            TREE SNAPPED AND FELL ONTO AN OUTBUILDING OFF HWY 35.
            ANOTHER TREE DOWN ALONG THE HWY 35 AND I-20 INTERCHANGE.

0417 PM     TSTM WND DMG     7 NW PHILADELPHIA       32.85N 89.19W
05/15/2010                   NESHOBA            MS   EMERGENCY MNGR

            TREES DOWN. TREE BLOCKING ROAD 397 JUST N OF
            ARLINGTON...TREE BLOCKING ONE LANE OF HWY 427...TREE
            BLOCKING ROAD 123... TREE SNAPPED POWER POLE HWY 19.
            REPORTED BY NESHOBA EM

0420 PM     TSTM WND DMG     PHILADELPHIA            32.77N 89.11W
05/15/2010                   NESHOBA            MS   EMERGENCY MNGR

            SEVERAL POWER OUTAGES OVER PHILADELPHIA AND OTHER PARTS
            OF NESHOBA COUNTY. REPORTED BY NESHOBA EM

0500 AM     FLASH FLOOD      CALEDONIA               33.68N 88.33W
05/16/2010                   LOWNDES            MS   PUBLIC

            FLOODING REPORTED ON MULTIPLE ROADWAYS...INCLUDING WOLF
            ROAD...BETWEEN 500 AM AND 530 AM. APPROXIMATELY ONE INCH
            OF FLOWING WATER WAS REPORTED ON THESE ROADWAYS.

0945 AM     FLASH FLOOD      5 SW BOGUE CHITTO       31.38N 90.51W
05/16/2010                   LINCOLN            MS   LAW ENFORCEMENT

            TWO RDS HAVE BEEN FLOODED AND CLOSED...WALLACE DR AND HOG
            CHAIN RD.

0105 PM     FLASH FLOOD      ROSE HILL               32.14N 89.00W
05/16/2010                   JASPER             MS   PUBLIC

            A PORTION OF CR 31 WAS UNDER WATER IN ROSE HILL.

0120 PM     FLASH FLOOD      1 SW SYKES              32.08N 88.60W
05/16/2010                   CLARKE             MS   TRAINED SPOTTER

            WATER 4 TO 6 INCHES DEEP WAS CROSSING A FEW RDS NEAR THE
            SYKES COMMUNITY.

&&

CME

The radar

The Shreveport radar (KSHV), 187 km away, was scanning. The volume nearest the first event began at 22:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ashley

When
May 16, 4:47 PM CST
Where
Ashley County, 2.42 mi WNW of West Crossett
Measured
1 in hail
Reported by
Public
Coordinates
33.140, -92.020

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231519.